Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 196, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 25, 2012, 4:52 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2012, 4:52 PM CDT (21:52 UTC)
- Expired
- Aug 25, 2012, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:07 PM CDT | TSTM WND DMG | 1 Wnw Hedley, TX | REPORT OF LARGE TREE ACROSS FM 1932 WEST OF HEDLEY NEAR THE FORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS54 KAMA 252152
SVRAMA
TXC087-129-252245-
/O.NEW.KAMA.SV.W.0196.120825T2152Z-120825T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
452 PM CDT SAT AUG 25 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 545 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR QUAIL...OR ABOUT 14 MILES WEST OF WELLINGTON. ANOTHER
SEVERE STORM WAS LOCATED NEAR HEDLEY. BOTH STORMS WERE MOVING EAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
QUAIL...
LUTIE...
WELLINGTON...
SAMNORWOOD...
DOZIER...
HEDLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3518 10037 3511 10005 3475 10003 3475 10077
3488 10079
TIME...MOT...LOC 2149Z 261DEG 20KT 3493 10042
$$1 follow-up statement
639
WWUS54 KAMA 252227
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT SAT AUG 25 2012
TXC087-129-252245-
/O.CON.KAMA.SV.W.0196.000000T0000Z-120825T2245Z/
DONLEY TX-COLLINGSWORTH TX-
527 PM CDT SAT AUG 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR QUAIL...OR 13 MILES NORTHEAST OF MEMPHIS...MOVING EAST
AT 15 MPH. ANOTHER STRONG TO SEVERE STORM WAS LOCATED NEAR HEDLEY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLINGTON...SAMNORWOOD...LUTIE AND DOZIER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3518 10037 3511 10005 3475 10003 3475 10077
3488 10079
TIME...MOT...LOC 2225Z 263DEG 11KT 3489 10044
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:15 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 25, 3:15 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT SAT AUG 25 2012 .DISCUSSION... PRE-FRONTAL TROF HAS BROUGHT WIND SHIFT TO ALL BUT FAR EASTERN PART OF FORECAST AREA...WITH TRUE COLD FRONT JUST NOW MAKING ITS WAY INTO THE WESTERN OKLAHOMA PANHANDLE. WILL MAINTAIN POP STRUCTURE FROM EARLIER FORECAST TONIGHT...KEEPING HIGHEST POPS IN EASTERN AND SOUTHEASTERN SECTIONS WHERE DEEPER AND RICHER MOISTURE WILL BENEFIT FROM DYNAMICS ASSOCIATED WITH SHORTWAVE TROF. LOW POPS KEPT FOR SUNDAY ACROSS FAR SOUTHERN SECTIONS DUE TO PROXIMITY OF SURFACE FRONT. NO POPS THEREAFTER AS MID-LEVEL RIDGE SETS UP NEAR 4-CORNERS WITH LIGHT FLOW OFFERING LITTLE OPPORTUNITY FOR MOUNTAIN THUNDERSTORMS TO MOVE INTO PANHANDLES...AND WARM TEMPERATURES ALOFT INHIBIT LOCAL DEVELOPMENT. NO FRONTAL PASSAGES EXPECTED. DAYTIME HIGH TEMPERATURES EXPECTED TO BE SLIGTLY ABOVE CLIMO. 03 COCKRELL && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH WEDNESDAY DUE TO RELATIVE HUMIDITY VALUES REMAINING ABOVE 20 PERCENT AND 20 FOOT WINDS REMAINING BELOW 15 MPH. WINDS WILL INCREASE SLIGHTLY BEGINNING THURSDAY...BUT RELATIVE HUMIDITY VALUES WILL STILL REMAIN ABOVE 20 PERCENT. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 87 65 90 60 / 20 10 5 0 0 BEAVER OK 67 88 66 93 63 / 20 10 0 0 5 BOISE CITY OK 61 89 63 93 60 / 20 5 0 5 5 BORGER TX 67 90 68 94 65 / 20 10 0 0 0 BOYS RANCH TX 64 92 64 93 62 / 20 10 0 0 0 CANYON TX 64 87 63 90 58 / 20 10 5 0 5 CLARENDON TX 67 87 66 90 62 / 50 20 5 0 5 DALHART TX 61 90 62 91 59 / 20 10 0 5 0 GUYMON OK 64 90 64 93 59 / 20 10 0 0 5 HEREFORD TX 62 86 61 89 56 / 20 20 5 0 0 LIPSCOMB TX 66 87 65 91 61 / 30 10 0 0 0 PAMPA TX 65 87 63 88 60 / 30 10 0 0 5 SHAMROCK TX 67 88 64 89 64 / 50 20 5 0 0 WELLINGTON TX 69 90 68 91 65 / 50 20 10 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 05/03
Hazardous weather outlook, Aug 25, 3:17 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 317 PM CDT SAT AUG 25 2012 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 317 PM CDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. A FEW STORMS COULD BE STRONG TO MARGINALLY SEVERE THROUGH 10 PM. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS UP TO 60 MPH. ADDITIONALLY...HEAVY RAIN LEADING TO LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE ON SUNDAY. A FEW STORMS COULD BE STRONG IN THE AFTERNOON WITH GUSTY WINDS BEING THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. COCKRELL
In the hours before
Special weather statement, Aug 25, 4:31 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 431 PM CDT SAT AUG 25 2012 TXZ019-020-252200- DONLEY TX-COLLINGSWORTH TX- 431 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR COLLINGSWORTH AND DONLEY COUNTIES. AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM NEAR BRICE...OR 15 MILES SOUTHWEST OF LELIA LAKE AND ABOUT 15 MILES SOUTH OF CLARENDON...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Aug 25, 4:45 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 445 PM CDT SAT AUG 25 2012 TXZ019-020-252215- DONLEY TX-COLLINGSWORTH TX- 445 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR COLLINGSWORTH AND DONLEY COUNTIES. AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES WEST OF QUAIL...OR ABOUT 14 MILES NORTH OF MEMPHIS...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. MOTORISTS ON FARM TO MARKET 203 NEAR QUAIL WILL ENCOUNTER STRONG WINDS AND VERY HEAVY RAIN. SLOW DOWN TO AVOID HYDROPLANING. BE PREPARED FOR STRONG CROSS WINDS.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:16 PM CDT | Areal Flood Advisory | AMA | Collingsworth, Donley | 119 min |
| Aug 25, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 27 min |
| Aug 25, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.